Wedding Day Timeline | Sacramento Wedding Photographer

9/04/18

Most wedding photographers today offer packages based on hours of coverage.  So the question of “How much time will we need?” become relevant when choosing a package for your wedding day.  Will you have time for a First Look?  Do you want coverage for your amazing Sparkler exit?  What is the best time for photos?  These questions and more can be answered by considering the following timeline.  This timeline is what I use to photograph weddings, but it may be very different depending on your photographer.

Ceremony Start Time:  6:00PM, Sunset Time: 7:30PM

2:30PM Getting Ready Coverage. Images of you getting your makeup done, details of your shoes and gown, the bride getting into her gown, happy tears when the bride’s look is complete, these are all covered in “getting ready” coverage.

4:00PM Bride, Bridesmaids, Bride’s Parents Portraits. Once the bride is fully dressed, I like to send the bridesmaids out of the room to get a few portraits of the bride using window light.  After a few images, the bride and I will join the bridesmaids and her parents for outdoor portraits.  Before photographing the groom, we make sure the bride is out of view so that he doesn’t see her.  We also photograph the bride first in case wedding guests arrive early and she does not want to be seen.

5:00PM Groom, Groomsmen, Groom’s Parents Portraits.  Similar to the bride, I like to get a couple of window light portraits of the groom before starting with his guys and parents outside.  I will typically dismiss the groomsmen as we complete portraits so that the groom doesn’t feel awkward being photographed.

5:30PM Pre-Ceremony Setup and Reception Details.  Guest will usually start arriving 30 minutes before ceremony time and we want to try and photograph the details of your reception before their are guests in it.  We will also use this time to strategize how we will photograph the ceremony as well as set up any lighting that may be required.

6:00PM Ceremony. The main event… ceremony time!

6:30PM Ceremony concludes, Bridal Party Portrait, Family Portraits. With only 60 minutes available, we have to move extremely fast and efficiently during cocktail hour.  I like to photograph the bridal party immediately after the ceremony followed by family portraits.  For tips on how to plan for family portraits you can click here.

7:00PM Couple Portraits. What most would consider the most important photos of the day, couple portraits are short changed with only 30 minutes coverage.  In this time you have people wanting to congratulate you, coordinators wanting to do a “room reveal”, and venue staff wanting to feed you your expensive appetizers and signature cocktails.  And we have to create your most memorable portraits of the day and 30 minutes is not a lot of time.  For this reason, many couples opt to have a First Look.  For more on the First Look, click here.

7:30PM  Grand Entrance followed by Dinner. Let’s get this party started!

 

8:30PM Toasts. Toasts are one of my most favorite parts of wedding coverage.  Bellies are full and the liquor is flowing and guests are all too willing to dish on our clients.  These funny and often heartfelt speeches yield a ton of amazing moments.  Laughing, tears, looks of terror when a rouge groomsmen gets the mic, these are some of the best images of the day.

8:50PM Cake Cutting followed by First Dance. Cutting the cake before the first dance is great way to get guests some dessert while you are finishing up your major events.

9:00PM Open Dancing. This is what everyone has been waiting for!  Let’s celebrate!!

 

 

 

X

Leave a Reply

Your email address will not be published. Required fields are marked *

X